Malaria Channel
Topics & Medications
Quicklinks
Related Channels

Stevens-Johnson and Chloroquine

What to Watch For

Not all rashes related to chloroquine use are dangerous. However, it is impossible to tell if a rash will become dangerous or not. Any rash could be life-threatening, regardless of how long you have been taking chloroquine.
 
You should contact your healthcare provider immediately if you notice any rash while taking this drug. Immediate medical attention is needed to prevent the problem from becoming more severe. Your healthcare provider will tell you if you need to stop taking chloroquine.
 

Can These Rashes Be Prevented?

At this time, it is not known how, or even if, Stevens-Johnson syndrome (or other chloroquine rashes) can be prevented. There is also no way to know beforehand who will develop a rash.
 
The best strategy to prevent a life-threatening rash with chloroquine is to follow your healthcare provider's dosing instructions and to be watchful for any skin rash while using this medicine. Do not take more chloroquine than your healthcare provider recommends, or take it for longer than instructed. Most importantly, tell your healthcare provider about any rash as soon as you notice it.
 

Chloroquine Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.